Antidepressants

Does anyone take antidepressants when they have hashis ?? Just new in here this week , realized I am very jittery and " wittery " when I have hyper swing ... Doctor gave me some tablets but reluctant take them but wondered if may help ... Been on Levo 3 years after RI but have swings now up and down ... Trying get balance with gp help ... By the way had my bloods done last thurs cos felt really over medicated ... Had tight head and throat ..got them printed but no tsh listed !!! ... Asked them do my t3 and 4 , one one 3.3 and other 17 ... Thanks 

18 Replies

oldestnewest
  • Oh and have the chills and shake when hyper !!! 

  • Adrenals ?

  • Just read about them !! ... Not sure what test I need ?? 

  • It's a 24 hour saliva test and done privately.  Are you in a position to have tests done privately ? - which would avoid you going back to the GP.  The kit is sent to your home.....

    thyroiduk.org.uk/tuk/testin...

    drrind.com/therapies/metabo...

  • Oh god thankyou .... Will pay anything at mo !! ...I know my underlying prob is stress .. I lost my husband suddenly at 52 last year of heart attack ... I know my own body though and the shaking , air hunger ( fortunately ok at mo ) , vertigo and hives are all linked to my thyroid I had radio iodine in ...am very anxious but know I am !!! ... Luckily I can afford the tests , I feel very sorry for many who can't !! Gp only do so much ... Antidepressants was recommended ester day ... I haven't took them ... I want get bottom of it naturally !!! Going see a homepath clinic today private ... Many , many thanks will have test done too x

  • Hope all goes well for you - after a stressful time.  Take it slowly - one step at a time....  Don't try too many things at once ......

  • Just rang and ordered them !!! ... Did you have the saliva test ?? How did it show if you don't mind me asking ? Also paid for b12,d,ferrin foltate .... Many thanks ... X

  • By the way did you have to pay yr hospital to take yr blood ?

  • I live in Crete so things are different here - easier to have the tests you need/want !  I saw Dr Barry Durrant-Peatfield many years ago - and he thought my adrenals were fine so I have not been tested.  I have only learned from reading the posts of others here on the forum.

  • Cheers glad you are well 

  • I have not taken anti-depressants - so cannot help you there.  Am not sure they would help with your symptoms.  How are your levels of B12 - VitD - Folate - Ferritin ?  It is important they are at a good level for you to feel well - and with Hashi's they are usually low.

    Even without you posting the ranges - your FT3 looks as if it could be low in the range - whereas the FT4 looks reasonable.  Maybe you are not converting your dose of T4/Levo into the Active hormone T3.  What dose are you taking ?

    You could try going gluten free to help with the anti-bodies and reduce inflammation.  Our gut health is key to so much.....

    I am not a medic - just a Hashi's sufferer with a B12 issue !

  • Thanks 

  • 100mg by the way .. 

  • Am really scared this morning ... I am shaking all the time ... Been doctors twice .. Think they will think am a loon if go again !! ... I really do worry about my adrenals now , would explain a lot !!! ... The gps don't have time go through all my symptoms ... Surely shaking isn't normal !!! .. 

  • Hi Chris1961

    I'm sorry you're not feeling too good. You had RAI and it knocks your thyroid gland out completely so you aren't producing any hormones. I don't know why they don't automatically prescribe some T3 to your T4, as it is T3 which is required in all of our receptor cells. T4 should convert but you do need an optimum of T3.

    Did your doctor prescribe antidepressant due to your symptoms. There's no blood test for antidepressants and doctors go on symptoms, but for hypothyroidism they ignore the symptoms and rely on the blood test to adjust doses.

    Always get a print-out from the surgery (we are entitled) of your results and then post them. Labs throughout the country differ in their machines, so different ranges.

    You had RAI 3 years ago so you should by now be on a stable dose which makes you feel well. It does take time but not if the doctors adjust our doses to keep them 'in range' whereas we usually feel best when the TSH is 1 or below.

    If your GP is kind, ask if he will please ask for your Free T4 and Free T3 to be taken. Some labs don't if TSH is in range. If both of these are low they need to be towards the upper part. T3 is also prescribed by psychiatrists for depression. As we, hypo, may have low T3 we should have it added to our dose.

    When you get a blood test for thyroid hormones it should be the earliest possible and don't eat before it but you can drink water. Also leave about 24 hours between your last dose of levo and the test and take levo afterwards. If you've not had your Vitamin B12, Vit D, iron, ferritin and folate tested ask for these as well.

  • Thanks 

  • Any anti - depressant will negate your thyroxine. 

  • Not took them yet !!! ... Am trying gluten free route. .... Watch this space ... 

You may also like...